It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • skipped dose of ptu

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-11-2007, 10:00 AM   #1
    AugusLion
    Junior Member
    (female)
     
    AugusLion's Avatar
     
    Join Date: Jul 2007
    Location: Boston, MA, USA
    Posts: 14
    AugusLion HB User
    skipped dose of ptu

    Hi,

    Does anyone know how long it takes for PTU to get out of your system. I have been on 50mg three times per day since 7/14. Before that I took 10mg per day of methimazole,but broke out in hives after 3 weeks.

    Last night I took my PTU at 6:00PM and then didn't take it again until 7:00AM. I wanted to see if my hives and rash would go away. Also I had this funny feelin g in my throat area, it was a tightness.

    Anyway, I woke up this morning and felt really good. The rash/hives have not been as bad, but my pulse went up to 108 and my blood pressure was 124/89.

    Does anyone know if the PTU could be out of my system so fast ?? Has anyone ever cut back on your meds.

    My last TSH on 7/18 was 0.004 and my FreeT4 was 1.8 . Thanks

     
    Sponsors Lightbulb
       
    Old 08-11-2007, 10:11 AM   #2
    Bran'sNana
    Senior Veteran
    (female)
     
    Bran'sNana's Avatar
     
    Join Date: Aug 2006
    Location: Rhode Island
    Posts: 1,243
    Bran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB User
    Re: skipped dose of ptu

    PTU I think...has a shorter life than methimazole, that's why usually is given 3 x a day. Your labs are still not right,t-4 on the high side and on the really low side of tsh. I tried stopping once for a week, and then cut my dose in half and was almost back to square one. Please don't let this happen to you, I had bad shoulder pain and blamed it on the meds and thought I could stop for a week. The doc said okay but it took about 2 months after this to get back on track. Does the doc think there's another reason for the hives? I thought someone else wrote you it could be something else, not the meds.

    Last edited by Bran'sNana; 08-11-2007 at 10:13 AM.

     
    Old 08-11-2007, 04:01 PM   #3
    AugusLion
    Junior Member
    (female)
     
    AugusLion's Avatar
     
    Join Date: Jul 2007
    Location: Boston, MA, USA
    Posts: 14
    AugusLion HB User
    Re: skipped dose of ptu

    Hi Bran'sNana and mmtzcast,

    Thanks, I think you are right. I took my next dose at 3:00 and will take it again tonight at 11:00. I didn't check with my Dr. first and will call her on Monday before I try cutting down again.
    I just felt so weird yesterday and my hives were more intense then they had been in awhile.
    The allergist told me the hives are from my thyroid antibodies attacking my body. My Endo said, she thought I had some sort of allergy to something. The blood work from my allergist ( sed rate and ESO) show no allergic reaction to anything.
    I am scheduled to see an ENT Surgeon on Monday afternoon. I made the appointment just in case the medication doesn't work I wanted to have different options.
    Why do all the Dr.'s say just do RAI. I have a good friend who is a surgical nurse. She asked one of the Surgeons she works with who does thyroid cancer, and he said " Graves Disease do RAI.
    I had been feeling really well for a few days and then Friday started to feel lousy again with this funny feeling in my neck area. Someone else in a posting here mentioned something about the Cartoid area feeling tight. I think that is the same area that I feel it. I was thinking maybe I was becoming hypo.Do you know should I ask my endo for Free T3 test as well as the T4 and TSH ??? I have read that TSH stays low for a long time so to look at the Free T4 and 3 rather then the TSH. Is that correct ??? Thanks

     
    Old 08-11-2007, 07:16 PM   #4
    lourash
    Inactive
    (female)
     
    Join Date: Dec 2006
    Location: united states
    Posts: 215
    lourash HB User
    Re: skipped dose of ptu

    Hi , I am not a doctor or nurse , but I can say my husband has graves and did the Rai treatment. I am not sure he would ever tell anyone he was glad he did it. The doctor kept pushing and pushing due to his symptoms. He was on tapazole and it just was not doing the trick. he had really bad stomach pain , vomitting , trouble eating , reflux , regurg and stomach bloating before the rai and the doc said it was graves doing it. So he did it even though he did not want to. Well its been 6 months and it has not been good. His stomach is not any better - they tried to blame it on his gallbladder but that was not it. He also cannot taste salty foods anymore at all - the doc said it would return in 2 or 3 weeks but never did. Now he is severly hypo and having a hard time getting his meds adjusted. The good news is his blood pressure is much better and he was finally able to loose some of the weight he put on with the graves disease which is supposedly rare to gain weight with!! I am not trying to scare you if you need it and feel good about it then i say talk to your doc and ask lots of questions. We felt bullied into my husband taking the treatment and now wish we had thought long and hard about it , cause once you do it you can never ever go back. Best wishes and luck I hope you feel better soon.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Can Erythromycin and/or Azithromycin cause skipped heart beats??? Sheilia01 Heart Disorders 2 08-04-2008 12:56 PM
    PVCs (Skipped Beats) and Antidepressants?? missy101 Heart Disorders 1 11-24-2007 04:34 PM
    Skipped beats after orgasm, help! gummybeard Heart Disorders 2 05-31-2007 05:23 PM
    Sweaty & Skipped Menstrul Periods due to meds? babs17 Pain Management 5 05-14-2007 08:36 PM
    Skipped Beats? iwanttobefree Heart Disorders 15 02-28-2007 09:59 AM
    Skipped heart beat (scared) nabyou Anxiety 7 12-05-2006 08:23 PM
    Skipped heartbeat episodes Schroddfather Heart Disorders 6 05-26-2006 09:58 AM
    Heart racing off and on. Skipped beats. LuvMyLilDoggie Thyroid Disorders 12 03-22-2005 07:50 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:43 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!